MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2515X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.There was a detachment on the hypotube approx.42.5cm distal to the strain relief.Kinks were evident on the hypotube, including kinks 2.2cm proximal to the detachment site and 2.4cm distal to the detachment site.The hypotube material was oval and jagged on both sides of the detachment site.Kinks were visible on the distal shaft distal to the guidewire entry port bond.
 
Event or Problem Description
It was reported that the physician intended to use a nc euphora balloon catheter to treat a lesion located in the proximal circumflex artery which was reported to have no calcification but mildly tortuous with 80% stenosis.No damage was noted to packaging and no issues were encountered when removing the device from the hoop/tray.The device was inspected and negative prep was performed with no issues.The lesion was pre-dilated.It was reported the shaft of the balloon broke during insertion into the guide catheter.The device did not pass through a previously deployed stent but resistance was encountered when advancing the device but no excessive force was used.
 
Additional Manufacturer Narrative
It was reported the mid shaft of the balloon broke during advancement of the device.The device was not inflated.The detached portion was removed from the patient by pulling the whole device out.There was no extra tension.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6525226
Report Number9612164-2017-00517
Device Sequence Number13674284
Product Code LOX
UDI-Device Identifier00643169396159
UDI-Public00643169396159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2018
Device Catalogue NumberNCEUP2515X
Device Lot Number211125308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
05/11/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/09/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR